How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Doctor Rao Your Own Question
Doctor Rao
Doctor Rao, Doctor
Category: Mental Health
Satisfied Customers: 641
Experience:  MBBS,MD,DPM,MRCPsych
67112189
Type Your Mental Health Question Here...
Doctor Rao is online now
A new question is answered every 9 seconds

I am currently on 37.5 mg of effexor xr and wish to discontinue

This answer was rated:

I am currently on 37.5 mg of effexor xr and wish to discontinue using a step down program using wellburtin..what is the dosage I should take of wellburtin and should I stop takin effexor. I have a friend that was put on decreasing dosage of wellburtin and it worked.
Have you talked to your doctor about titrating off?
Customer: replied 3 years ago.


Not sure what you mean by titrating?

Customer: replied 3 years ago.


I have tried several times to get off medication but have servere issues such as brain zaps and irritability. I want to take an alternate medication such as wellburtin to step down. Need to know the doseage?

Customer: replied 3 years ago.
Relist: Incomplete answer.
Hi,

We do use the combination of Venlafaxine and Wellbutrin sometimes.

So, the better way may be cross titration.( which means starting the new drug,gradually build the dose of the new drug and then reduce the medication you are on). This method might suit you more than titrating off because you have mentioned that you have tried cold turkey,on alternate days but did not help.

Please discuss with your Doctor about starting Wellbutrin and when you reach the dose of Wellbutrin 300 mg/day, consider withdrawing Venlafaxine X-ray 37.5 mg. you can consider stopping the medication at this stage if you are taking only one tablet of 37.5 mg because the receptors that might cause withdrawal symptoms would be occupied by Wellbutrin which can help to minimize the withdrawal symptoms.

I hope this helps.

Please do not hesitate to ask me if you require more information.

If you find the answer helpful,please provide positive feedback.

Thank you
Customer: replied 3 years ago.

what would you suggest the does of wellbrutin be doing this process?

Hi,
If it is an immediate release (generic) Wellbutrin then start with 75 mg twice daily. If it is a long acting sustained release Wellbutrin then 150 mg once daily. The dose can be increased after a week or two depending on the response.

I hope this helps.

Thank you
Doctor Rao, Doctor
Category: Mental Health
Satisfied Customers: 641
Experience: MBBS,MD,DPM,MRCPsych
Doctor Rao and other Mental Health Specialists are ready to help you

Related Mental Health Questions